Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 130, NWS Denver/Boulder, CO

July 19, 2007Adams County, Weld County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 19, 2007, 6:34 PM MDT for Adams County, Weld County, Colorado. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2007, 6:34 PM MDT (00:34 UTC)
Expired
Jul 19, 2007, 7:03 PM MDT
In force
29 min
Issued by
NWS Denver/Boulder, CO
Area
Counties, with a storm outline in the text

Counties Adams County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 31 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2007-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 757 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2007-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
757 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1963 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOU 200034
SVRBOU
COC001-123-200130-
/O.NEW.KBOU.SV.W.0130.070720T0034Z-070720T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
634 PM MDT THU JUL 19 2007

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ADAMS COUNTY IN NORTHEAST COLORADO
  SOUTHWESTERN WELD COUNTY IN NORTHEAST COLORADO

* UNTIL 730 PM MDT

* AT 634 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 2 MILES WEST OF BRIGHTON...OR ABOUT 19 MILES
  NORTH OF DENVER...MOVING NORTHWEST AT 5 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOCHBUIE...
  BRIGHTON...BARR LAKE...EAST CENTRAL THORNTON AND NORTHEASTERN
  COMMERCE CITY.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

LAT...LON 3990 10492 3989 10480 3991 10468 4008 10473
      4007 10496

$$
1 follow-up statement
000 
WWUS55 KBOU 200103
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
702 PM MDT THU JUL 19 2007

COC001-123-200112-
/O.CAN.KBOU.SV.W.0130.000000T0000Z-070720T0130Z/
ADAMS CO-WELD CO-
702 PM MDT THU JUL 19 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WELD AND
NORTHWESTERN ADAMS COUNTIES IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO 
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.  HEAVY RAIN IS STILL A 
POSSIBILITY AND A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM.

LAT...LON 3990 10492 3989 10480 3991 10468 4008 10473
      4007 10496

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:40 PM MDT, 3 hours 54 minutes earlier.

Area forecast discussion, Jul 19, 2:40 PM MDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
240 PM MDT THU JUL 19 2007

.SHORT TERM...MOST OF THE CONVECTION THUS FAR HAS BEEN WEST OF THE
FRONT RANGE ON THE LEADING EDGE OF THE SHALLOW MOISTURE SPILLING
OVER THE DIVIDE. THESE STORMS HAVE BEEN DRIFTING TOWARD THE WEST AND
NORTHWEST. SOME HEAVY RAINERS BUT THEY HAVE BEEN SHORT PULSES AND
MOVING ENOUGH TO PRECLUDE FLOOD ISSUES.

MORE SERIOUS THREAT LIES EAST OF THE DIVIDE IN THE RICHER MOISTURE.
STILL WAITING FOR TEMPERATURES TO RECOVER ENOUGH FROM THE MORNING
CLOUD COVER...BUT IT IS LOOKING LIKE IT SHOULD BE WARM ENOUGH TO
INITIATE STORMS WITHIN THE NEXT FEW HOURS. EASTERLY WINDS ARE WEAK
BUT THEY ARE THERE...AND COULD HELP GET THINGS GOING ALONG THE
FOOTHILLS. ANOTHER AREA TO WATCH WOULD BE CONVERGENCE ALONG OR JUST
NORTH OF THE PALMER DIVIDE AND ALSO THE MOISTURE AXIS EXTENDING EAST
TO WEST ALSO FROM SOUTH OF DENVER TOWARD LIMON AND AKRON. CONSIDERED
ADDING WELD AND MORGAN COUNTIES TO THE WATCH...BUT THESE AREAS
UNFAVORABLE FOR INITIATION DUE TO TERRAIN AND THERE SHOULD NOT BE
MUCH PROPAGATION. SO WILL CONTINUE THE WATCH AS IS.

TWEAKED MOUNTAIN CLOUD COVER AND PUT ISOLATED SHOWERS IN AFTER
MIDNIGHT AS ELEVATION MOIST INSTABILITY WILL PERSIST.

FOR FRIDAY...SOME WARMING ALOFT SO MARGINAL TEMPERATURES AGAIN FOR
CONVECTIVE INITIATION. HOWEVER...MORE SUN EXPECTED AND MOISTURE WILL
STILL BE IN PLACE. BETTER ESTABLISHED LOW LEVEL FLOW SHOULD PRODUCE
LIGHT CELL MOTION TOWARD THE NORTHWEST...BUT LOW LEVEL WINDS COULD
OFFSET THIS IN CONVERGENCE ON OUTFLOW BOUNDARIES OR ON TERRAIN.
PROBABLY A BIT LOWER FLASH FLOOD THREAT TOMORROW THAN TODAY...BUT I
WILL GO AHEAD AND MENTION HEAVY RAIN AGAIN.

.LONG TERM...UPR RDG WL BEGIN TO SLOWLY EXPAND NEWD INTO NEBR AND
SOUTH DAKOTA THIS WKND. AS IT DOES SO...MSTR WL DCRS AS FLOW BELOW
H5 SWITCHES TO THE SOUTHWEST.  FCST SOUNDINGS INDICATE PRECIP WATER
VALUES WL FALL FROM OVER AN INCH FRIDAY NGT TO LESS THAN A THIRD OF
AN INCH BY SAT AFTERNOON.  WITH HIGH PRESSURE MOVG ACRS THE PLAINS
...MID LVL SUBSIDENCE SHOULD BE STRONG...FURTHER LIMITING STORM
POTENTIAL.  WL REMOVE THE LAST OF THE POPS FROM THE PLAINS AND KEEP
ISOLD GOING IN THE MTNS.  TEMPS WL BE MUCH WARMER AS SWLY BNDRY LYR
WINDS SCOUR LAST OF COOLER AIR FM THE PLAINS.  LOOKING AT TEMPS IN
THE MID/UPR 90S OVER MOST OF THE PLAINS AND FRONT RANGE BOTH
SATURDAY AND SUNDAY.

LOOKING AT MONDAY AND BEYOND...HIGH PRESSURE LOOKS TO STRENGTHEN
WHILE REMAIN QUASI-STATIONARY OVER THE DAKOTAS THROUGH THE FIRST
HALF OF NEXT WEEK.  WHILE RATHER FEEBLE AMTS OF MSTR WL BE AVAILABLE
DURING THE FIRST HALF OF THE WEEK...SLY FLOW WL GRADUALLY INCRS
WHICH SHOULD TRANSPORT A FRESH BATCH OF MSTR INTO THE MTNS AND
EVENTUALLY THE PLAINS.  SAT PICS INDG A RATHER LARGE INVERTED TROF
OVR WRN TX WL MIGRATE INTO AZ OVER THE WEEKEND.  REMNANTS OF THIS
MSTR MAY REACH OUR AREA BY WED OR SO.  WL INCRS POPS TO SCT IN THE
HIGH COUNTRY AS THIS RATHER CLASSIC MONSOON PTRN EVOLVES BY THIS
TIME NEXT WEEK.  PLAINS WILL BE HARDER PRESSED TO SEE MUCH PCPN DUE
TO DRY LYR NR THE SFC AND CONTINUING SUBSIDENCE.  BUT BY THE END OF
NEXT WEEK...ALL AREAS SHOULD SEE AT LEAST A SLGT CHC OF PRECIP ALG
WITH SLGTLY COOLER TEMPS.  NORMAL LATE JULY FCST UPCOMING.

&&

.AVIATION...

&&

.BOU WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 10 PM FOR
     ZONES 33>41..45>47 AND 49.

&&

CMG/046
Hazardous weather outlook, Jul 19, 10:52 AM MDT, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1052 AM MDT THU JUL 19 2007

COZ030>051-201200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1052 AM MDT THU JUL 19 2007

...FLASH FLOOD WATCH FOR PORTIONS OF THE AREA FROM 3 PM TO 10 PM...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE EXPECTED
THIS AFTERNOON AND EVENING. THE HIGHEST THREAT AREA FOR FLASH
FLOODING APPEARS TO BE FROM THE FOOTHILLS WEST OF DENVER AND SOUTH
PARK INTO THE DENVER METRO AREA AND AREAS JUST SOUTH OF DENVER.
HOWEVER...IF THERE IS ENOUGH HEATING THIS AFTERNOON...THERE IS SOME
POTENTIAL FOR STORMS WITH HEAVY RAIN TO DEVELOP ELSEWHERE. THE
STRONGEST STORMS TODAY WILL HAVE POTENTIAL TO PRODUCE UP TO 4 INCHES
OF RAIN IN AN HOUR OR TWO...PRODUCING FLASH FLOODING. WHILE THE MAIN
THREAT TODAY IS HEAVY RAIN...SOME OF THE STORMS MAY ALSO PRODUCE
SIGNIFICANT AMOUNTS OF SMALL HAIL...AND HAIL UP TO AN INCH IN
DIAMETER IS POSSIBLE WITH THE STRONGEST STORMS.

THE CHANCE OF THUNDERSTORMS IS LOWEST OVER THE NORTHEAST CORNER OF
COLORADO WHERE CLOUD COVER WILL LIMIT HEATING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER ROUND OF AFTERNOON AND EVENING THUNDERSTORMS IS EXPECTED
FRIDAY. ALTHOUGH THERE WILL BE LESS MOISTURE ALOFT...THE ATMOSPHERE
WILL BE MORE UNSTABLE WITH GREATER AMOUNTS OF SHEAR IN THE LOWER
LEVELS.  THUS...THERE WILL BE A POSSIBILITY OF SOME SEVERE STORMS
WITH THE GREATEST THREAT OCCURRING NEAR THE URBAN CORRIDOR.

STRONG HIGH PRESSURE ALOFT WILL SHIFT INTO COLORADO OVER THE
WEEKEND. THIS WILL LEAD TO DRIER AND WARMER CONDITIONS ACROSS
DISTRICT. BUT BY EARLY NEXT WEEK...THIS HIGH PRESSURE RIDGE IS
EXPECTED TO SHIFT NORTHEAST OF THE REGION WHICH MAY ALLOW FOR SOME
MONSOONAL MOISTURE TO SPREAD OVER THE STATE. THIS WOULD RESULT IN
SLIGHTLY LOWER TEMPERATURES...HIGHER HUMIDITIES AND AN INCREASE IN
THUNDERSTORM ACTIVITY...PARTICULARLY IN MOUNTAIN AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED AFTER 2 PM.

GIMMESTAD/046

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 7:07 PM MDTSevere Thunderstorm WarningBOUDouglas24 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.